Grapefruit and pills mix warning

Doctors have warned of a "lack of knowledge" about the dangers of mixing some medications with grapefruit.
The fruit can cause overdoses of some drugs by stopping the medicines being broken down in the intestines and the liver. The researchers who first identified the link said the number of drugs that became dangerous with grapefruit was increasing rapidly. They were writing in the Canadian Medical Association Journal.
The team at the Lawson Health Research Institute in Canada said the number of drugs which had serious side effects with grapefruit had gone from 17 in 2008 to 43 in 2012.
They include some drugs for a range of conditions including blood pressure, cancer and cholesterol-lowering statins and those taken to suppress the immune system after an organ transplant. Chemicals in grapefruit, furanocoumarins, wipe out an enzyme which breaks the drugs down. It means much more of the drug escapes the digestive system than the body can handle.

Source  - BBC